Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 217, NWS Atlanta, GA

July 12, 20134 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 12, 2013, 5:59 PM EDT for 4 counties in Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2013, 5:59 PM EDT (21:59 UTC)
Expired
Jul 12, 2013, 6:45 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, DeKalb County, GA, Fayette County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 31 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:10 PM EDTTSTM WND DMGRiverdale, GANUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE COUNTY. POWER LINES WERE DOWNED ON HIGHWAY 85 IN RIVERDALE CAUSING THE ROAD TO BE SHUT DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1881 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WUUS52 KFFC 122159
SVRFFC
GAC063-089-113-121-122245-
/O.NEW.KFFC.SV.W.0217.130712T2159Z-130712T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR LAKE CITY...MOVING SOUTHWEST AT
  20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAPEVILLE...FOREST PARK...COLLEGE PARK...HARTSFIELD-JACKSON
  AIRPORT...MORROW...RIVERDALE...JONESBORO...LOVEJOY AND
  FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3368 8444 3368 8423 3365 8424 3364 8428
      3360 8425 3355 8427 3355 8429 3351 8428
      3343 8430 3344 8435 3340 8436 3349 8461
TIME...MOT...LOC 2200Z 031DEG 16KT 3363 8433

$$
2 follow-up statements
309 
WWUS52 KFFC 122215
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT FRI JUL 12 2013

GAC089-122224-
/O.CAN.KFFC.SV.W.0217.000000T0000Z-130712T2245Z/
DEKALB GA-
615 PM EDT FRI JUL 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEKALB COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF DEKALB COUNTY AND NO LONGER POSES A 
THREAT OF PRODUCING SEVERE WEATHER.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3364 8448 3363 8427 3361 8425 3355 8427
      3355 8429 3353 8428 3353 8429 3343 8430
      3344 8435 3340 8436 3349 8461
TIME...MOT...LOC 2214Z 031DEG 16KT 3358 8437

$$

GAC063-113-121-122245-
/O.CON.KFFC.SV.W.0217.000000T0000Z-130712T2245Z/
FAYETTE GA-CLAYTON GA-FULTON GA-
615 PM EDT FRI JUL 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL FULTON...CLAYTON AND NORTHERN FAYETTE COUNTIES...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. 
THIS STORM WAS LOCATED NEAR LAKE CITY...MOVING SOUTHWEST AT 15 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVERDALE...JONESBORO...IRONDALE...BONANZA...KENWOOD...LOVEJOY...JW
SMITH RESERVOIR...FAYETTEVILLE AND SANDY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3364 8448 3363 8427 3361 8425 3355 8427
      3355 8429 3353 8428 3353 8429 3343 8430
      3344 8435 3340 8436 3349 8461
TIME...MOT...LOC 2214Z 031DEG 16KT 3358 8437

$$
495 
WWUS52 KFFC 122229
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT FRI JUL 12 2013

GAC063-113-121-122239-
/O.CAN.KFFC.SV.W.0217.000000T0000Z-130712T2245Z/
FAYETTE GA-CLAYTON GA-FULTON GA-
629 PM EDT FRI JUL 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON...CLAYTON
AND NORTHERN FAYETTE COUNTIES IS CANCELLED...

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IRONDALE...BONANZA...KENWOOD...JW SMITH RESERVOIR...FAYETTEVILLE AND
SANDY CREEK.

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 35 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3364 8448 3363 8427 3361 8425 3355 8427
      3355 8429 3353 8428 3353 8429 3343 8430
      3344 8435 3340 8436 3349 8461
TIME...MOT...LOC 2229Z 031DEG 16KT 3352 8441

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:12 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 12, 4:12 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT FRI JUL 12 2013

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A WEAK FRONTAL BOUNDARY IS SAGGING SOUTH AND ACROSS THE METRO AREA
THIS AFTERNOON. THIS FEATURE HAS PROVIDED THE CONVERGENCE TO SPARK
CONVECTION ALONG A LA GRANGE TO FOREST PARK TO CLEVELAND LINE THIS
AFTERNOON. ISOLATED CONVECTION IS OCCURRING SOUTH OF THE BOUNDARY...
BUT EXPECT THIS ACTIVITY TO BECOME MORE SCATTERED TO NUMEROUS LATER
THIS AFTERNOON AND EVENING AS THE BOUNDARY CONTINUES TO SETTLE INTO
CENTRAL GA THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BE STRONG
TO SEVERE... WITH STRONG WINDS... FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN THE MAIN THREATS THROUGH MAX HEATING. ALSO...WITH GROUNDS
SO SATURATED... MINOR FLOODING AND DOWN TREES WILL BE POSSIBLE
THROUGH MID EVENING EVEN WITH 40 TO 45 MPH WIND GUSTS. ANY ISOLATED
SEVERE STORM THREAT WILL GREATLY DIMINISH BY 8-9 PM THIS EVENING.

OTHERWISE... ISOLATED SHOWER ACTIVITY REMAINS POSSIBLE FOR AREAS
ALONG AND SOUTH OF THE BOUNDARY... MAINLY ACROSS MUCH OF CENTRAL GA
OVERNIGHT. THEN MODELS SHOW AN UPPER LOW... CURRENTLY SPINNING OVER
KY/OH... RETROGRADING WESTWARD TONIGHT AND CONTINUING ON SATURDAY.
THIS WILL DRAG THE SURFACE BOUNDARY NORTHWARD... SPREADING DEEP
TROPICAL MOISTURE BACK ACROSS THE FORECAST AREA SATURDAY AFTERNOON
AND EVENING. AS A RESULT.. EXPECT LOW CLOUDS TO SPREAD OVER MUCH OF
THE AREA TOWARDS MORNING... THEN GIVE WAY TO MOSTLY CLOUDY SKIES AND
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING... WITH THE GREATER CHANCES FOR THUNDER GENERALLY ALONG AND
EAST OF A CARROLLTON TO CLEVELAND LINE. THE CLOUDS AND DEEP MOISTURE
SHOULD HOLD HIGHS IN THE LOWER TO MID 80S ON SATURDAY... LIMIT
INSTABILITIES ENOUGH TO HELP HOLD CONVECTION BELOW SEVERE LIMITS.
THE INCREASING RAIN CHANCES SATURDAY AFTERNOON AND EVENING WILL
CONTINUE THE CONCERNS FOR LOCALLY HEAVY RAIN AND FLOOD PROBLEMS
AGAIN ON SATURDAY. A FLASH FLOOD WATCH MAY BE WARRANTED LATER THIS
WEEKEND... BUT WILL HOLD OFF FOR NOW AND ADDRESS THIS ISSUE WITH
LATER SHIFTS AND MODEL RUNS.

39

.LONG TERM /SUNDAY THROUGH FRIDAY/...
LONG TERM FORECAST IS STILL ON TRACK ONLY CHANGE WAS TO INCREASE
POPS SLIGHTLY ON SUNDAY AFTERNOON GIVEN LATEST GUIDANCE.
OTHERWISE...ONLY MINOR TWEAKS TO THE GRIDS. SEE THE DISCUSSION
BELOW FOR OVERALL THINKING.

11

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 412 AM EDT FRI JUL 12 2013/
LONG TERM BEGINS WITH THE CLOSED UPPER LOW DRIFTING WEST OF THE
MID MS VALLEY...WITH A SOUTHEAST FLOW OF MOISTURE ACROSS THE CWA.
THE UPPER LOW CONTINUES TO DRIFT WESTWARD WHILE THE UPPER RIDGE
BUILDS OVER THE OHIO VALLEY REGION. THIS PUTS THE CWA IN A DEEP
EASTERLY FLOW OF ATLANTIC MOISTURE THROUGH MUCH OF THE PERIOD.
CHANCE OR SLIGHT CHANCE POPS OVER THE CWA THROUGH THE PERIOD LOOK
REASONABLE. PATTERN SHOULD BECOME MORE DIURNAL TOWARD MID WEEK AS
THE UPPER RIDGE CONTINUES TO EXPAND OVER THE EASTERN STATES.

41

&&

.HYDROLOGY...
THE GROUND ACROSS NORTH AND CENTRAL GEORGIA REMAINS MOIST.
ALTHOUGH ONLY A QUARTER TO AN INCH OF RAINFALL IS EXPECTED OVER
THE NEXT FEW DAYS...LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH SOME
OF THE THUNDERSTORMS. THE OVERALL AMOUNTS EXPECTED ARE BELOW 1HR
FFG BUT IF HIGHER AMOUNTS OCCUR AND AREAS RECEIVE MULTIPLE DAYS OF
RAINFALL...LOCALIZED FLOODING WILL BE POSSIBLE. NOT ENOUGH
TO ISSUE A FLASH FLOOD WATCH AT THIS TIME...BUT WILL CONTINUE TO
MONITOR.

&&

.AVIATION...
18Z UPDATE...
MID LEVEL SCT-BKN CLOUDS WILL PREVAIL THIS AFTERNOON WITH
ISOLATED SHOWERS AROUND THE ATLANTA AIRPORTS AS A WEAK SURFACE
TROUGH MOVES ACROSS THE METRO AREA. WILL CONTINUE TO SHOW VCSH
THRU 23Z AT ATL AS EXPECT CONVECTION TO REMAIN SHOWERS WITH LACK
OF DEEP MOISTURE AND UPPER SUPPORT. EXPECT TEMPO -TSRA AT CSG AND
MCN THIS AFTERNOON WHERE THE DEEPER MOISTURE AND INSTABILITIES ARE
POOLED. IFR CIGS WITH MVFR VSBYS RETURN TO ALL TAF SITES BY 08-10Z
SAT AS AN EASTERLY FLOW SPREADS AMPLE LOW CLOUDS AND MOISTURE
INLAND. THIS WILL ALSO RESULT IN SCT SHWRS/TSRA SAT AFTERNOON WITH
DAYTIME HEATING. AN EAST WIND AT 09-11KTS WILL PREVAIL ON SAT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON EARLY MORN IFR CIGS AND AFTN CONVECTION SUN AFTN.
HIGH ON ALL OTHER ELEMENT.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  84  70  85 /  20  60  40  30
ATLANTA         70  84  69  85 /  20  50  40  40
BLAIRSVILLE     65  82  68  82 /  20  40  30  30
CARTERSVILLE    68  86  71  85 /  20  40  30  40
COLUMBUS        70  86  70  87 /  30  50  40  40
GAINESVILLE     69  82  69  83 /  20  40  40  40
MACON           70  85  71  87 /  40  70  60  40
ROME            67  87  71  86 /  10  40  30  40
PEACHTREE CITY  68  84  69  85 /  20  50  40  40
VIDALIA         72  85  73  89 /  60  70  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....11
AVIATION...39
Hazardous weather outlook, Jul 12, 5:04 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT FRI JUL 12 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-132115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
504 PM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS CENTRAL GEORGIA THROUGH TONIGHT WITH ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA. THE EXCEPTION TO THIS
IS EXTREME NORTHWEST GEORGIA WHERE PRECIPITATION IS NOT EXPECTED
DUE TO THE DRIER AIR THAT HAS MOVED IN. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...GENERALLY
ALONG AND SOUTH OF AN ATHENS TO ATLANTA LINE.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE
THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN
SATURATED AND SOME LOCAL FLOODING IS POSSIBLE.

THE STRONGER THUNDERSTORMS...MAINLY EXPECTED ALONG AND SOUTH OF AN
ATLANTA TO ATHENS LINE...HAVE THE POTENTIAL TO PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND SMALL HAIL. WITH SATURATED
SOILS...IT WILL NOT TAKE MUCH WIND TO BLOW DOWN TREES. SOME
ISOLATED STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ON
SATURDAY BUT BECOME MORE SCATTERED AND WITH A MORE DIURNAL
PATTERN INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO
HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS SO LOCALIZED FLOODING
WILL REMAIN A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 5:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT FRI JUL 12 2013

GAZ033-034-044-045-047-055-057-122200-
527 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALTON...DEKALB...GWINNETT...HENRY...CLAYTON AND FULTON COUNTIES
UNTIL 600 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER AVONDALE ESTATES...MOVING
SOUTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...DEKALB...GWINNETT...HENRY...CLAYTON AND FULTON
COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CENTERVILLE...PLEASANT HILL...BUCKHEAD...SNELLVILLE...
NORCROSS...MECHANICSVILLE...LILBURN...LA VISTA...BROOKHAVEN...
REDAN...LITHONIA...PINE LAKE...SCOTTDALE...AVONDALE ESTATES AND STONE
MOUNTAIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3404 8428 3394 8387 3378 8398 3372 8406
      3362 8411 3364 8416 3365 8419 3356 8413
      3347 8419 3362 8454
TIME...MOT...LOC 2127Z 026DEG 10KT 3376 8424
Local storm report, Jul 12, 5:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     5 W GRIFFIN             33.25N 84.35W
07/12/2013                   SPALDING           GA   911 CALL CENTER

            A TREE WAS BLOWN DOWN ACROSS MOUNT ZION ROAD AT THE
            INTERSECTION OF VAUGHN ROAD.

&&

RWILLIS
Local storm report, Jul 12, 5:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             TUCKER                  33.86N 84.22W
07/12/2013  E1.00 INCH       DEKALB             GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL.

&&

RWILLIS
Special weather statement, Jul 12, 5:52 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT FRI JUL 12 2013

GAZ033-044-045-054-055-122230-
552 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN DEKALB...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 630 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESHAM PARK...MOVING SOUTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DEKALB...FAYETTE...CLAYTON AND FULTON COUNTIES THROUGH 630 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
GROVE...PANTHERSVILLE...GRESHAM PARK...LAKEWOOD PARK...CONLEY...
HAPEVILLE...EAST POINT...ELLENWOOD...FORT GILLEM...LAKE CITY...FOREST
PARK...COLLEGE PARK...MORROW...HARTSFIELD-JACKSON AIRPORT AND
RIVERDALE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3372 8446 3372 8424 3365 8426 3364 8428
      3363 8426 3355 8428 3355 8429 3353 8429
      3344 8431 3345 8451 3353 8466
TIME...MOT...LOC 2152Z 034DEG 15KT 3366 8433
Local storm report, Jul 12, 5:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FLASH FLOOD      SUWANEE                 34.05N 84.07W
07/12/2013                   GWINNETT           GA   911 CALL CENTER

            THE INTERSECTION OF HORIZON DRIVE AND VISTA RIDGE DRIVE
            IS FLOODED.

&&

RWILLIS
Special weather statement, Jul 12, 5:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT FRI JUL 12 2013

GAZ079-080-091-092-103-122245-
559 PM EDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG WINDS...HAIL AND HEAVY
RAIN IN WEBSTER...TALBOT...SCHLEY...MARION AND TAYLOR COUNTIES UNTIL
645 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUNCTION CITY TO CHURCH HILL...MOVING
SOUTHWEST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL...PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40
MPH AS THEY MOVE ACROSS WEBSTER...TALBOT...SCHLEY...MARION AND
TAYLOR COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CEDAR CREEK...FIVE POINTS...CHURCH
HILL...DRANEVILLE...PUTNAM...DOYLE...TAZEWELL...MAUK...HOWARD...BALDW
INVILLE...BUENA VISTA...JUNCTION CITY...SEMINOLE...MARION ESTATES
AND OAKLAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3271 8438 3224 8438 3212 8448 3209 8459
      3225 8463 3248 8463
TIME...MOT...LOC 2159Z 053DEG 5KT 3261 8444 3232 8451
          3215 8455

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:05 PM EDTSpecial Weather StatementFFCGreene, Taliaferro25 min
Jul 11, 8:34 PM EDTSpecial Weather StatementFFCTaliaferro41 min
Jul 11, 9:49 PM EDTSpecial Weather StatementFFCChattooga, Walker41 min
Jul 12, 7:36 AM EDTRiver Flood WarningFFCDooly8 hr
Jul 12, 11:16 AM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox4 days
Jul 12, 2:40 PM EDTSpecial Weather StatementFFCClayton, Fayette50 min
Jul 12, 2:51 PM EDTSpecial Weather StatementFFCWhite39 min
Jul 12, 3:25 PM EDTSpecial Weather StatementFFCHall, White50 min
Jul 12, 3:28 PM EDTSpecial Weather StatementFFCTroup47 min
Jul 12, 3:39 PM EDTSevere Thunderstorm WarningFFCHall51 min
Jul 12, 3:49 PM EDTSpecial Weather StatementFFCSpalding41 min
Jul 12, 3:56 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Spalding49 min
Jul 12, 4:10 PM EDTSpecial Weather StatementFFCTroup35 min
Jul 12, 4:29 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett46 min
Jul 12, 4:39 PM EDTSpecial Weather StatementFFCPike, Talbot51 min
Jul 12, 4:48 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett42 min
Jul 12, 5:09 PM EDTSpecial Weather StatementFFCForsyth36 min
Jul 12, 5:13 PM EDTSpecial Weather StatementFFCMarion, Webster47 min
Jul 12, 5:27 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett33 min
Jul 12, 5:29 PM EDTFlash Flood WarningFFCDeKalb, Gwinnett4 hr
Jul 12, 5:52 PM EDTSpecial Weather StatementFFCClayton38 min
Jul 12, 5:59 PM EDTSpecial Weather StatementFFCMarion46 min
Jul 12, 6:37 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee53 min
Jul 12, 6:50 PM EDTSpecial Weather StatementFFCChattahoochee, Crawford, Marion, Schley, Stewart, Taylor and 1 more40 min
Jul 12, 7:11 PM EDTSevere Thunderstorm WarningFFCTaylor34 min
Jul 12, 7:24 PM EDTSpecial Weather StatementFFCStewart51 min
Jul 12, 7:26 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe49 min
Jul 12, 7:41 PM EDTSpecial Weather StatementFFCTaylor49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.